ArticleAJP reports2011
Disseminated Intravascular Coagulation, Hemoperitoneum, and Reversible Ischemic Neurological Deficit Complicating Anaphylaxis to Prophylactic Antibiotics during Cesarean Delivery: A Case Report and Review of Literature.
Article in AJP reports, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed, 1 synthesis or guideline pooled it, 17 citations in OpenAlex.
- Routes of administration of antibiotic prophylaxis for preventing infection after caesarean section.The Cochrane database of systematic reviews · 2016Pooled it
- Hypofibrinogenemia Following an Anaphylactic Shock Caused by a Neuromuscular Blocking Agent-Case Report.Case reports in critical care · 2025Article
- Acute hepatic rupture causing hemoperitoneum in a dog with anaphylaxis.Veterinary medicine and science · 2024Article
- Antibiotics, Inflammation, and Preterm Labor: A Missed Conclusion.Journal of inflammation research · 2020Review
- Antibiotic use and misuse during pregnancy and delivery: benefits and risks.International journal of environmental research and public health · 2014Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Routine use of prophylactic antibiotics reduces the risk of postcesarean fever and infections by over 50% in both nonelective and elective (scheduled) procedures. Although anaphylaxis to prophylactic antibiotics is rare, potentially fatal complications might occur. Herein, we present a case where disseminated intravascular coagulation and reversible ischemic neurological deficit complicated anaphylactic reactions to prophylactic antibiotics administered during cesarean delivery. A 27-year-old gravida 9, para 7 at 39(2)/7 weeks underwent elective repeat cesarean delivery and bilateral tubal ligation. Her surgery was complicated by intraoperative hypotension, generalized itching, and urticarial skin rash consistent with anaphylactic reaction upon administering prophylactic cefazolin. In the recovery room, she continued to be hemodynamically unstable despite energetic resuscitation. Hemoperitoneum was suspected, and laboratory evaluation indicated disseminated intravascular coagulation. Abdominal exploration revealed massive hemoperitoneum, but there was no source of active bleeding noted. The postoperative course was complicated by reversible ischemic neurological deficit, which resolved on expectant management. Disseminated intravascular coagulation and reversible ischemic neurological deficit may complicate anaphylactic reaction to prophylactic antibiotics administered during cesarean delivery. Immediate recognition and intervention is crucial for a successful outcome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.